Wyoming, 2015Tornado and Hail in Wyoming, May 15, 2015
May 15, 2015 · NWS CYS · 3 events in 1 county or zone
Afternoon thunderstorms produced large hail, torrential rain and a weak tornado over portions of southeast Wyoming.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms produced large hail, torrential rain and a weak tornado over portions of southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 15, 4:57 AM MST, 9 hours 8 minutes earlier.
Area forecast discussion, May 15, 4:57 AM MST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
557 AM MDT FRI MAY 15 2015
.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 415 AM MDT FRI MAY 15 2015
SHOWERS AND A FEW STRONG THUNDERSTORMS HAVE BEEN ONGOING FOR MUCH OF
THE NIGHT OVER THE PLAINS. THIS IS IN RESPONSE TO STRONG LLVL THETA-
E ADVECTION NORTH OF A STATIONARY BOUNDARY DRAPED FROM WEST TO EAST
ALONG THE I-80 CORRIDOR. BUFKIT SOUNDINGS FROM THE RAP MODEL SHOW UP
TO 500 J/KG OF MUCAPE TO THE NORTH OF THIS BOUNDARY...WHICH COMBINED
WITH MODEST DEEP LAYER VERTICAL SHEAR IS CONTRIBUTING TO SOME SMALL
HAIL PRODUCTION. ISSUED A FEW SPS PRODUCTS THIS MORNING TO HIGHLIGHT
THE STRONGEST CELLS...BUT EVERYTHING IS STAYING SUB-SEVERE. AIR MASS
ACROSS MUCH OF SOUTHEAST WYO/WESTERN NEB IS BECOMING VERY MOIST THIS
MORNING WITH LLVL EASTERLY/UPSLOPE FLOW. DEWPOINTS OVER WESTERN NEB
WERE ALREADY IN THE 50-55 F RANGE AT 10Z...AND THESE ARE EXPECTED TO
BE ADVECTED WESTWARD ALONG THE LARAMIE RANGE WITH TIME AS STRONG SFC
CYCLOGENESIS OVER EASTERN CO KEEPS NEAR-SFC FLOW BACKED OVER OUR CWA
THROUGH THE DAY. FORECAST SOUNDINGS AND THE OPERATIONAL HRRR SHOW AT
LEAST SOME POTENTIAL FOR FOG OVER THE PLAINS THROUGH 15Z. HOWEVER...
WIDESPREAD SHOWER ACTIVITY SHOULD KEEP THE BOUNDARY LAYER MIXED. WE
DECIDED TO REMOVE MENTION OF FOG FROM THE GRIDS AS ANY REDUCED VSBYS
WOULD BE QUITE ISOLATED.
ATTENTION THEN SHIFTS TO A MORE WIDESPREAD...POTENTIALLY SIGNIFICANT
SEVERE WEATHER EPISODE EVOLVING LATER TODAY. WE WILL REALLY NEED TO
WATCH THE POSITION OF THE SURFACE LOW TODAY AS LLVL WIND FIELDS WILL
PLAY A SIGNIFICANT ROLE IN CONVECTIVE MODE AND STORM INTENSITY. THE
GFS IS STILL AN APPARENT OUTLIER WITH 18-00Z POSITIONING OF A 995 MB
SURFACE LOW LIFTING OUT OF NORTHEAST CO. NOTHING UNUSUAL FOR THE GFS
AS THIS MODEL DOES HAVE A TENDENCY TO PUSH SURFACE FEATURES EASTWARD
TOO QUICKLY. THE NET RESULT IS THE DEVELOPMENT OF WESTERLY FLOW NEAR
THE SURFACE OVER MOST OF THE CWA BY AROUND 21Z. THE PREFERRED SOLNS
ARE STILL THE ECMWF AND NAM WITH THE SLOWER PROGRESSION...AND LONGER
RESIDENCE TIME OF EASTERLY FLOW EAST OF THE LARAMIE RANGE. THE BIG
QUESTIONS RIGHT NOW WILL BE ONGOING CONVECTION/LOW CLOUDS AND THEIR
OVERALL IMPACT ON INSTABILITY PARAMETERS. MORNING WATER VAPOR SHOWS
A MID LEVEL DRY SLOT MOVING INTO EASTERN CO...AND CLOUD TOPS ON THE
LATEST IR LOOP HAVE BEEN WARMING OVER THE LAST FEW HOURS. THUS...DO
NOT EXPECT PCPN TO BE A MAJOR INHIBITING FACTOR. STRONGLY DIFLUENT
FLOW ALOFT IS NOW DEVELOPING ACROSS THE CWA AHEAD OF A VIGOROUS LOW
OVER CA/NV...ALONG WITH A COUPLED H25 JET. MOST CONVECTION-ALLOWING
MODELS SHOW CIN ERODING ENTIRELY BY 18Z...SO STRONGLY BELIEVE THIS
WILL BE AN EARLY SHOW WITH TSTMS BECOMING WIDESPREAD BY AFTN. H7
TEMPS AROUND +7 DEG C OVER THE PANHANDLE WOULD SUGGEST CAPPING AND
LESS COVERAGE THERE. THE AFOREMENTIONED SURFACE BOUNDARY WILL LIFT
NORTHWARD AS A WARM FRONT LATER TODAY...SO THIS WILL SERVE AS THE
PRIMARY FOCUS FOR INITIATION AS WELL AS ENHANCED CONVERGENCE ALONG
THE LARAMIE RANGE.
ENVIRONMENTAL PARAMETERS CONTINUE TO SUGGEST INCREASING POTENTIAL
FOR DANGEROUS THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE. GOOD
INSOLATION AND DEW POINTS IN THE MID 50S BENEATH VERY STEEP MID
LEVEL LAPSE RATES SHOULD YIELD SBCAPE OF 2000-3000 J/KG INVOF THE
WARM FRONT. 0 TO 6 KM SHEAR OVER 45 KTS IS EXPECTED TO BE MORE THAN
SUFFICIENT FOR SUPERCELLS INITIALLY...WITH 0-3 KM SRH VALUES WELL IN
EXCESS OF 200 M2/S2. THIS IS ESPECIALLY TRUE WHEN SHEAR VECTORS
ARE ORIENTED PERPENDICULAR TO THE FRONT AROUND 18Z. THE
CONVERGENCE ZONE EVENTUALLY BECOMES ORIENTED MORE SW-TO-NE BY
00Z...WHICH COULD HELP TRANSITION THINGS TO A LINEAR STORM MODE.
WOULD STILL EXPECT A FEW EMBEDDED SUPERCELLS IN SUCH AN
ENVIRONMENT. THE LATEST DAY 1 OUTLOOK FROM THE STORM PREDICTION
CENTER MAINTAINS AN ENHANCED RISK ACROSS MUCH OF THE PANHANDLE
INTO FAR EASTERN WYO. HRRR AND OTHER SIMULATED RADAR PRODUCTS SHOW
CONVECTION DEVELOPING OVER THE LARAMIE RANGE BY LATE MORNING OR
EARLY AFTERNOON...AND THEN MOVING EAST BEFORE MOVING OUT AROUND
03Z. UPDRAFT HELICITIES WOULD SUGGEST SUPERCELLS. VERY
LARGE/DAMAGING HAIL AND STRONG DOWNBURST WINDS SHOULD BE THE
PRIMARY HAZARD TODAY...BUT TORNADOES ARE ALWAYS POSSIBLE IN BACKED
LLVL FLOW REGIMES SUCH AS THESE. SOUNDINGS SHOW VERY LARGE/CURVED
HODOGRAPHS WITH 0-1 KM SHEAR OVER 20 KTS. NAM EHI VALUES ARE OVER
3...SO WOULD NOT BE SURPRISED TO SEE A FEW TORNADOES TODAY. OUR
MAIN CORRIDOR OF INTEREST WOULD BE FROM WHEATLAND/CHUGWATER
(ENHANCED CONVERGENCE WITH A MESOSCALE LOW) EASTWARD ACROSS THE
NEB PANHANDLE. VERY LOW LCLS ARE ALSO OMINOUS. ONE THING THAT
WOULD REALLY MESS UP OUR SEVERE POTENTIAL TODAY WOULD BE A LIKELY
MESSY STORM MODE. A LOT OF DIFFERENT FORCING MECHANISMS
TODAY...AND IT COULD BE DETRIMENTAL IF STORMS BECOME TOO
WIDESPREAD. THAT SAID...THE BUST POTENTIAL IS HIGH. THAT IS NOT TO
SAY WE WILL NOT NEED ALL HANDS ON DECK TODAY THOUGH.
A MUDDLED PATTERN WILL CONTINUE THROUGH THE REST OF THE WEEKEND WITH
DEEP TROUGHING OVER THE WESTERN CONUS. DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EXIST WITH A VIRTUALLY UNLIMITED SUPPLY OF MIDLVL
DISTURBANCES ROUNDING THE BASE OF THE TROUGH. GFS 700 MILLIBAR TEMPS
AT OR BELOW -2 DEG C SUGGESTS POTENTIAL FOR ACCUMULATING SNOW OVER
THE MOUNTAINS...BUT THIS SHOULD BE SUB ADVISORY AT BEST AS DYNAMICS
DO NOT APPEAR TO BE ANYTHING TO WRITE HOME ABOUT. TEMPERATURES WILL
GENERALLY BE BELOW NORMAL WITH WIDESPREAD CLOUDS AND OCCASIONAL
PCPN.
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 415 AM MDT FRI MAY 15 2015
RATHER COOL AND UNSETTLED EXTENDED PERIOD CONTINUES TO BE SHOWN BY
THE MODELS. MONDAY WILL LIKELY BE THE DRIEST DAY ACROSS THE REGION
WITH THE RIDGING ALOFT AND VERY LIMITED INSTABILITY (MAINLY OUT
WEST). THE BEST CHANCE OF SHOWERS WILL BE ALONG AND WEST OF THE
LARAMIE RANGE. SOUTHEASTERLY SFC WINDS WILL PUSH HIGHER DEWPOINTS
TOWARD THE LARAMIE RANGE BY TUES MORNING. AN UPPER LEVEL SYSTEM
OVER CALIFORNIA ON MON WITH MOVE QUICKLY NORTHEASTWARD ON TUES.
UPPER LEVEL DIVERGENCE AND DEEP LAYER ASCENT WILL INCREASE BY TUES
AFTN AND EVENING AND INTERACT WITH GOOD MOISTURE (PW VALUES ARE
ABOVE 0.75 INCHES) TO PRODUCE WIDESPREAD RAIN AND MAYBE AN
ISOLATED TSTM. LOOKING MORE LIKE A STRATIFORM EVENT...AND STRONG
STORMS WOULD NOT BE A CONCERN WITH THE GFS SHOWING REALLY NO CAPE
ACROSS THE PLAINS. WEAK SHORTWAVE WILL BE IN THE VICINITY OF
SOUTHWEST SOUTH DAKOTA ON WED WITH SCATTERED SHOWERS PERSISTING.
THERE IS SOME INDICATION THAT IT WILL DRY OUT BY THURS...HOWEVER
CAN NOT RULE OUT ISOLATED CONVECTION WITH LLVL UPSLOPE TO THE EAST
OF THE LARAMIE RANGE.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 549 AM MDT FRI MAY 15 2015
LOW CLOUDS AND IFR/MVFR CONDITIONS WILL PERSIST THROUGH THE MID
MORNING AT MANY OF THE PLAINS SITES. THE LOW CLOUDS WILL LIFT AND
BECOME MORE SCATTERED AFTER AROUND 16Z. GOOD MOISTURE AND
INSTABILITY WILL PROMOTE WIDESPREAD THUNDERSTORM DEVELOP BY EARLY
THIS AFTERNOON...ESPECIALLY TO THE EAST OF THE LARAMIE RANGE. SOME
OF THE STORMS COULD BE STRONG WITH GUSTY WINDS...HAIL...AND BRIEF
HEAVY RAIN. PREVAILING WINDS OUTSIDE OF THE STORMS WILL GENERALLY
BE FROM THE SOUTH TO SOUTHEAST.
&&
.FIRE WEATHER...
ISSUED AT 351 AM MDT FRI MAY 15 2015
MILD AND WET WEATHER PATTERN WILL CONTINUE OVER THE NEXT SEVERAL
DAYS. WETTING RAINS CAN BE EXPECTED FOR MANY AREAS. AS A RESULT...
FIRE WEATHER CONCERNS WILL BE MINIMAL WITH NON-CRITICAL CONDITIONS
LIKELY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...CLH
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...CLH
Hazardous weather outlook, May 15, 12:20 PM MST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MDT FRI MAY 15 2015
NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
161930-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
120 PM MDT FRI MAY 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP TO THE EAST OF THE LARAMIE
RANGE BY MIDDAY AND CONTINUE INTO THE EARLY EVENING. A FEW
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR LARAMIE AND
GOSHEN COUNTIES AS WELL AS ALL OF THE WESTERN NEBRASKA PANHANDLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
ON MOST DAYS. SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THE
EARLY EVENING.
WYZ103>105-109>116-161930-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
120 PM MDT FRI MAY 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MIDDAY AND
CONTINUE THROUGH THE AFTERNOON. SEVERE STORMS ARE NOT EXPECTED TO
THE WEST OF THE LARAMIE RANGE...HOWEVER SOME OF THE STRONGER
STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
ON MOST DAYS. SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, May 15, 1:42 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 7 NE POTTER 41.29N 103.22W
05/15/2015 M0.88 INCH CHEYENNE NE TRAINED SPOTTER
&&
HAHNSpecial weather statement, May 15, 1:44 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT FRI MAY 15 2015
NEZ003-019-021-096-152130-
MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE-
244 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN
BOX BUTTE...WEST CENTRAL MORRILL AND NORTHEASTERN SCOTTS BLUFF
COUNTIES UNTIL 330 PM MDT...
AT 244 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MINATARE...OR 12 MILES EAST OF SCOTTSBLUFF...MOVING NORTH AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAKE MINATARE AND LAKE MINATARE CAMPGROUND AROUND 255 PM MDT.
LAKE ALICE AROUND 305 PM MDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.
LAT...LON 4180 10332 4176 10345 4223 10385 4231 10342
TIME...MOT...LOC 2044Z 160DEG 38KT 4183 10342
RUBIN
Special weather statement, May 15, 1:47 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT FRI MAY 15 2015
NEZ002-152130-
DAWES NE-
247 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
330 PM MDT...
AT 247 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHADRON CAMPGROUND...OR 8 MILES SOUTH OF CHADRON...MOVING NORTH AT 45
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHADRON...RED CLOUD CAMPGROUND...CHADRON AIRPORT...CHADRON CAMPGROUND
AND CHADRON ST PARK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.
LAT...LON 4268 10292 4262 10310 4300 10339 4300 10299
TIME...MOT...LOC 2047Z 160DEG 38KT 4271 10303
RUBIN
Special weather statement, May 15, 1:54 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT FRI MAY 15 2015
NEZ003-021-152145-
MORRILL NE-BOX BUTTE NE-
254 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOX BUTTE AND
NORTHWESTERN MORRILL COUNTIES UNTIL 345 PM MDT...
AT 254 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KILPATRICK LAKE...OR 17 MILES WEST OF ALLIANCE...MOVING NORTH AT 35
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KILPATRICK LAKE AROUND 305 PM MDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.
LAT...LON 4200 10310 4196 10325 4240 10344 4242 10314
TIME...MOT...LOC 2054Z 165DEG 33KT 4203 10320
RUBIN
Special weather statement, May 15, 1:55 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT FRI MAY 15 2015
WYZ101-103-152130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
255 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CONVERSE COUNTY
UNTIL 330 PM MDT...
AT 255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOXELDER...OR 23 MILES SOUTHEAST OF CASPER...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
CONVERSE COUNTY.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 161 AND
164.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4257 10583 4257 10606 4283 10607 4284 10578
TIME...MOT...LOC 2055Z 180DEG 17KT 4265 10594
JAMSKI
Special weather statement, May 15, 2:02 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT FRI MAY 15 2015
NEZ002-152145-
DAWES NE-
302 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAWES COUNTY UNTIL
345 PM MDT...
AT 302 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHADRON AIRPORT...OR NEAR CHADRON...MOVING NORTH AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHADRON AND CHADRON AIRPORT AROUND 305 PM MDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.
LAT...LON 4277 10300 4276 10315 4300 10323 4300 10298
TIME...MOT...LOC 2102Z 172DEG 30KT 4279 10306
RUBIN
Hail, Goshen
- When
- May 15, 2:05 PM MST to 2:06 PM MST
- Where
- Goshen County, 10.76 mi SW of Fonda
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.740, -104.460
Quarter size hail was observed along Highway 313 about 10 miles west of Hawk Springs.
Tornado, Goshen
- When
- May 15, 2:34 PM MST to 3:00 PM MST
- Where
- Goshen County, 3.23 mi WSW of Huntley to 0.41 mi S of (Tor)torrington Airport
- Rating
- EF1
- Path length
- 9.84 mi
- Path width
- 400 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.919, -104.211
The EF1 tornado touched down four miles east of Yoder near Highway 161 and moved northeast at 30 mph. Much of the damage was observed along County Road 157 and Highway 92 south of Torrington. The tornado damaged the roof of a Holiday Inn Express hotel on East Valley Road in Torrington, uprooted trees, destroyed power lines and traffic lights. A barn was destroyed with sheet metal and wood blown 30 yards away. The nearby home's shingle roof was damaged. The tornado lifted 25 minutes later about a mile east of Torrington. Several livestock were killed, including 20 chickens and four goats.
Hail, Goshen
- When
- May 15, 2:48 PM MST to 2:50 PM MST
- Where
- Goshen County, 8 mi S of Torrington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.944, -104.180
Quarter size hail covered the ground eight miles south of Torrington.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in New Mexico, May 15 to 16, 20151 death · 1 injured · 1 in hail · 4 events
- Tornadoes and Flash Flooding in Texas, May 15, 20154 injured · $615,000 · EF1 · 24 events
- Lightning Strike in Missouri, May 15, 20151 death · 1 event
- Tornadoes and Hail in Missouri, May 15 to 17, 2015$1.0 million · EF1 · 35 events
- Flooding in Nebraska, May 15 to 31, 2015$9.1 million · 3 events
- Flash Flooding and Damaging Winds in Arkansas, May 15 to 20, 2015$75,000 · 52 kt wind · 12 events
- Tornadoes and Hail in Colorado, May 15, 2015$15,000 · EF1 · 19 events
- Damaging Winds in Illinois, May 15, 2015$74,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, May 15 to 16, 2015$52,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Texas, May 15, 2015$21,000 · 50 kt wind · 16 events
- Tornadoes and Hail in Nebraska, May 15, 2015EF0 · 23 events
- Flash Flood and Damaging Wind in Texas, May 15, 2015$22,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572361, 572101, 572362.